Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 103, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 22, 2019, 4:25 AM CDT for Newton County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2019, 4:25 AM CDT (09:25 UTC)
- Expired
- Aug 22, 2019, 8:55 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Newton County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 8:20 AM CDT | HEAVY RAIN 3.32 | 4 Nw Neosho, MO | RAIN TOTALS THROUGH 8:20 A.M. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088
WGUS53 KSGF 220925
FFWSGF
MOC145-221530-
/O.NEW.KSGF.FF.W.0103.190822T0925Z-190822T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
425 AM CDT Thu Aug 22 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northern Newton County in southwestern Missouri...
* Until 1030 AM CDT Thursday.
* At 424 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen in the Five Mile Creek, Lost Creek, and Little Lost
Creek basins. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Southern Joplin... Neosho...
Seneca... Granby...
Diamond... Loma Linda...
Leawood... Saginaw...
Redings Mill... Grand Falls Plaza...
Shoal Creek Estates... Ritchey...
Cliff Village... Racine...
This warning includes but is not limited to the following low water
crossings...
Route CC at Lost Creek just south of Racine...
and Route W at Shoal Creek near Ritchey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3680 9462 3705 9462 3697 9421 3693 9417
3687 9426 3688 9429 3687 9431 3690 9437
3688 9441 3686 9442
$$
Cramer1 follow-up statement
183
WGUS73 KSGF 221355
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
855 AM CDT Thu Aug 22 2019
MOC145-221404-
/O.CAN.KSGF.FF.W.0103.000000T0000Z-190822T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Newton MO-
855 AM CDT Thu Aug 22 2019
...THE FLASH FLOOD WARNING FOR NORTHERN NEWTON COUNTY IS CANCELLED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures.
LAT...LON 3680 9462 3705 9462 3697 9421 3693 9417
3687 9426 3688 9429 3687 9431 3690 9437
3688 9441 3686 9442
$$
RaberdingWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:23 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 22, 3:23 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
323 AM CDT Thu Aug 22 2019
.SHORT TERM...(Today and tonight)
Issued at 241 AM CDT Thu Aug 22 2019
Early morning showers and thunderstorms with locally heavy rain
continue as a result of a slowly progressing cold front, low level
jet, right entrance region of the upper jet, and a very moisture
airmass. Expect coverage to decrease later this morning and
afternoon, but could still see some isolated to scattered storms
this afternoon that could be briefly strong to possibly severe
over southern portions of the area. Will continue to see a flash
flood threat into this morning, so have left the Flash Flood Watch
in place. Temperatures today will be quite a bit cooler than
yesterday, topping out in the low to mid 80s.
An impulse looks to push east along the OK/KS border and into the
area late this evening into tonight. Heavy rain will again be
possible in areas that are currently seeing decent rain. There is
typical uncertainty with placement and amounts of rain, and also
for driving features such as strength of the low level jet, but
another Flash Flood Watch may be needed for more southern portions
of the area. Precip should diminish through the day Friday. Highs
on Friday look to be in the upper 70s to low 80s.
.LONG TERM...(Friday through Wednesday)
Issued at 241 AM CDT Thu Aug 22 2019
Additional rounds of shortwave energy will keep precipitation in
the forecast through the weekend and into Monday, with potential
for another round of heavy rainfall Friday night into Saturday
morning. Low confidence in any details as far as how much and
where, but will need to be watched. Highs around 80 through the
weekend will continue the below normal temperature trend.
Monday looks a bit warmer with highs in the mid 80s. This will
proceed a cold front set to move through Monday evening into
Monday night. Expect showers and thunderstorms with the front.
High pressure settling in behind the front should lead to reduced
rainfall chances Tue through Thu. Temperatures will continue to be
below normal with highs in the upper 70s to low 80s and lows in
the 60s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1141 PM CDT Wed Aug 21 2019
Showers and thunderstorms with VFR to MVFR ceilings and
visibilities were moving south across the region. This will
continue through the overnight and into Thursday morning. Periods
of heavy rainfall may limit flight conditions to IFR for times if
thunderstorms move over the regions terminals. Some improvements
may occur towards the afternoon but showers may be lingering over
the area.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 10 AM CDT this morning for MOZ055>058-
066>071-077>081-088-089.
KS...Flash Flood Watch until 10 AM CDT this morning for KSZ073-097-
101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...HatchHazardous weather outlook, Aug 21, 7:56 PM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 756 PM CDT Wed Aug 21 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 756 PM CDT Wed Aug 21 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Thunderstorms will develop through this evening across the Missouri Ozarks and southeast Kansas, with those storms continuing overnight while gradually shifting south. Hail to the size of half dollars and locally damaging wind gusts will be possible with a few storms. Frequent lightning and heavy rainfall can also be expected with these storms. The heaviest rainfall will occur tonight from southeastern Kansas into central Missouri where there is an elevated risk for flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Multiple rounds of showers and thunderstorms will continue through Friday night and possibly into Saturday. A limited risk for severe storms will continue into Thursday. An elevated flash flooding risk will persist into Thursday morning from southeastern Kansas into central Missouri. A slight chance for thunderstorms will then continue through the remainder of the weekend with better chances for storms returning next Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Aug 22, 2:40 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 AM CDT THU AUG 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM FLASH FLOOD NEOSHO 36.87N 94.37W
08/22/2019 NEWTON MO 911 CALL CENTER
EXCESSIVE RAINFALL CAUSED FLASH FLOODING IN THE CITY OF
NEOSHO. NEOSHO P.D. IS IN THE PROCESS OF CLOSING THREE
STREETS NEAR THE DOWNTOWN AREA DUE TO FLOODING.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:27 PM CDT | Special Weather Statement | SGF | Dent | 63 min |
| Aug 21, 7:32 PM CDT | Flash Flood Warning | SGF | Dent | 10 hr |
| Aug 21, 7:36 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 32 min |
| Aug 21, 7:45 PM CDT | Special Weather Statement | SGF | Cedar | 30 min |
| Aug 21, 7:51 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 39 min |
| Aug 21, 8:04 PM CDT | Special Weather Statement | SGF | Phelps | 41 min |
| Aug 21, 8:42 PM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski | 6 hr |
| Aug 21, 8:59 PM CDT | Special Weather Statement | SGF | St. Clair | 46 min |
| Aug 21, 9:10 PM CDT | Special Weather Statement | SGF | Vernon | 50 min |
| Aug 21, 9:23 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 37 min |
| Aug 21, 9:49 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Aug 22, 2:27 AM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Aug 22, 2:49 AM CDT | Areal Flood Warning | SGF | Dent, Phelps, Pulaski | 9 hr |
| Aug 22, 3:38 AM CDT | Areal Flood Warning | SGF | Cedar, St. Clair, Vernon | 9 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.